Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Triglycerides
Jun 28, 2006

Another question about Triglycerides. A couple of years ago my Triglycerides had been over 1300. My Dr. started me on Lipitor and they went down to below 200 but recently they started going back up, so he started me on fish oil but that didn't help. He then prescribed Omacor and they still went up from 638 to 717. He asked if I had started any new medications, which didn't dawn on me at the time of my appointment but because of my GERD I had started Nexium 40mg twice a day. Can / Have you heard if Nexium can cause elevated triglycerides? I am also taking full dosage Norvir, Sustiva and Viread, which I've read your other responses can cause this. Any suggestions other switching antiviral which have been for years. Thanks Don R

Response from Dr. Henry

If you are on full dose Norvir (often 600 mg BID range) or even low dose Norvir + another protease inhibitor triglycerides can go up markedly (some patients may be genetically susceptible to that problem). Sustiva may contribute some as well. I am not familiar with Nexium causing that problem. What if any antiretroviral treatment switch options are available to consider depends on your treatment/resistance history and is a subject that most HIV specialists are comfortable discussing. KH



Previous
nueropathy facial burning insomnia
Next
Lipoatrophy Resource Center

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement